We are a support network and resource guide for parents, grandparents, and caregivers of Marathon County youth dealing with the rising epidemic of substance abuse.

Crisis & Overdose

Crisis & Overdose Information

It’s a good idea to review this information before you may need it. Being prepared for an emergency could save your loved one’s life.  Some information on this page taken from Parent Addiction Network.

Signs of a Drug Overdose

Drug overdose symptoms vary depending upon the specific drug, but often include:

  • Deep snoring
  • Skin turning blue or blue lips
  • Difficulty or unusual breathing
  • Not waking up
  • Lethargy or limpness
  • Not reacting to pain
  • Drug-Specific Information from Friends Don’t Let Friends Die.  The site includes information on specific drug overdose signs, including heroin, cocaine, ecstasy, meth, morphine, OcyContin, Vicodin, Percocet, and Codeine, as well as general overdose information.

What to Do – Call 9-1-1!

Are you concerned that someone might be overdosing? CALL 911.  Don’t take a chance with a person’s life. Calling 911 to report an overdose brings the ambulance and Emergency Medical Services to REVIVE the person, not just to bring the police. It can save a life!

What NOT To Do

  • Don’t put someone in a cold shower or in a cold bath
  • Never pick someone up to walk them around
  • Never smack, hit or hurt someone to try to bring them around
  • Never inject someone with salt water
  • Don’t try to reason with someone

 

What Is the Best Way to Revive A Person Who Has Had An Overdose?

    • Always call 911. When you call 911, it brings EMS, that can provide administration of Narcan® and other medical intervention to save someone’s life
    • Ensure the person is in a safe area
    • Clear the person’s airway
    • Administer rescue breathing
    • Administer Narcan®, if you have it available
    • If you have to, take the person to the hospital emergency room (but EMS would probably get to you quicker)
    • DO NOT DROP THE VICTIM OFF OUTSIDE THE EMERGENCY DEPARTMENT. The more the hospital knows, the quicker they can help.

Narcan® is a drug that is used to counteract heroin and other opiate overdoses

It can save your loved one’s life. For information and training on this life-saving tool, please contact:

AIDS Resource Center of Wisconsin
1105 Grand Avenue Suite 1
P.O. Box 26
Schofield, WI 54476
 
Phone: (715) 355-6867
Toll Free: (800) 551-3311
Fax: (715) 355-0640
 

Other Crisis Resources

North Central Health Care Crisis Line:

  • Phone: (715) 845-4326
  • Toll Free: (800) 799-0122

 

The Partnership at Drugfree.org Parent Helpline (English & Español):

  • Toll Free: 1-855-DRUGFREE (378-4373)